# SDR QXEA2014042700335

- Difficulty date: April 27, 2014
- Submitted: May 1, 2014
- Operation: Air carrier
- Aircraft: N439QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4246
- Aircraft time: 11,297 hours, 12,106 cycles
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Condition: Malfunctioned
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

THE ACFT FAILED TO FOLLOW AN FMS RIGHT TURN TO DOWNWIND AT SEA.  ONE SECOND LATER THE AUTOPILOT DISCONNECT WARNING SOUNDED WITH ASSOCIATED LIGHTS.  A/P DISCONNECT BUTTON WAS PUSHED TO SILENCE THE WARNING WHILE AN ATTEMPT TO FLY THE ACFT BACK ON COARSE BY HAND WAS NEGOTIATED BY THE CONTROLS BEING LOCKED.  NUMEROUS ATTEMPTS AT PUSHING THE A/P DIS BUTTON ON THE YOKE DID NOT RELEASE THE CONTROLS.  ONE SECOND LATER THE ACFT WAS IN A 5 DEGREE LEFT BANK AND STILL DECENDING WITH THE CONTROLS LOCKED.  APPROXIMATLY 5 SECONDS LATER THE CONTROLS ABRUPTLY RELEASED WITH A RIGHT TURN AND FLEW NORMALLY TO TOUCHDOWN.  NO CAUTION OR WARNING LIGHTS ILLUMINATED ON THE ANNOUNCIATOR PANEL OTHER THAN ASSOCIATED WITH A/P DISCONNECT, AND THE A/P WAS NEVER RE-ENGAGED. R & R ROLL ACTUATOR CAPSTAN & ROLL ACTUATOR, PERFORMED GVI OF AILERON CABLES.  COMPLETED FREEDOM OF MOVEMENT CHECK, ENSURED FULL TRAVEL & VERIFIED PROPER DIRECTION OF MOVEMENT, NO DEFECTS NOTED. OPS CHECK FLIGHT GOOD.  RETURNED TO SERVICE.
